Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 665, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2003, 2:14 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 2:14 AM CDT (07:14 UTC)
- Expired
- Jul 30, 2003, 3:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS54 KOUN 300714
SVROKC
OKC125-133-300800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 300 AM CDT
* AT 214 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4
MILES EAST OF BROOKSVILLE...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BOWLEGS...BROOKSVILLE...
EARLSBORO...LITTLE...MAUD...SEMINOLE AND TECUMSEH
HAIL UP TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH ARE LIKELY.
LAT...LON 3529 9698 3518 9699 3511 9689 3513 9653
3530 9650 3539 9663
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:15 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 29, 9:15 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 915 PM CDT TUE JUL 29 2003 HAVE ALREADY UPDATED TEXT AND GRAPHIC FORECASTS TO ACCOUNT FOR THE STORMS IN WESTERN OKLAHOMA. PROBABLY COULD HAVE RAISED POPS FURTHER.... NOW EXPECT STORMS TO SLOWLY WITHER AS INSTABILITY WEAKENS. NEVERTHELESS... UPSTREAM STORMS WILL PROBABLY CONTINUE TO ARRIVE PERIODICALLY THROUGH THE EVENING/NIGHT. PLAN TO ADJUST POPS UPWARD AGAIN FOR THE OVERNIGHT PERIODS. OTHERWISE... NO SIGNIFICANT CHANGES ARE PLANNED. POP REVISION WILL BE ISSUED SHORTLY. 23 = CMS -------------------------------------------------------------------- 328 PM CDT TUE JUL 29 2003 MERGER OF WEAK COLD AND SURFACE TROUGH OVER SOUTHERN OKLAHOMA WILL REMAIN THE PRIMARY LIFTING MECHANISM FOR ISOLATED TO WIDELY SCATTERED TSRA OVERNIGHT...WHILE UPSLOPE FLOW ACROSS COLORADO AND WEST TEXAS COULD ALLOW DEVELOPMENT TO SPREAD INTO NORTHWEST PARTS OF THE AREA. THE WEAK COLD FRONT MAY ALLOW ADDITIONAL DEVELOPMENT DURING THE DAY ON WEDNESDAY. MEANWHILE...A SECONDARY COLD FRONT IS PROJECTED TO MOVE INTO SOUTHERN KANSAS BY LATE WEDNESDAY. GIVEN THE DEGREE OF UNCERTAINTY WITH REGARD TO ITS TIMING AND STRENGTH...AND THE WEAK CAPPING INVERSION THAT IS EXPECTED TO PERSIST OVER THE AREA UNTIL THIS TIME...HAVE INCLUDED 20 POPS FOR ALL AREAS WEDNESDAY NIGHT AND FOR EASTERN AREAS EARLY THURSDAY. LOW POPS APPEAR JUSTIFIED FOR NORTHERN SECTIONS OF OKLAHOMA FRIDAY NIGHT AND SATURDAY AND FOR LESSER PORTIONS OF THE SAME AREAS SUNDAY AND SUNDAY NIGHT BEFORE THE GREAT LAKES UPPER LOW WEAKENS AND MOVES EAST...WHILE THE MID/UPPER LEVEL RIDGE BUILDS EASTWARD OVER THE AREA. OKC 70 92 70 96 / 20 5 20 20 HBR 69 92 68 97 / 20 20 20 10 SPS 71 96 71 97 / 20 20 20 10 GAG 64 90 64 98 / 20 5 20 10 PNC 68 92 68 96 / 5 5 20 20 DUA 73 97 72 95 / 20 20 20 20 .OUN... OK...NONE. TX...NONE. JAMES
Hazardous weather outlook, Jul 29, 11:55 AM CDT, 14 hours 19 minutes before
OKZ004>048-050>052-TXZ083>090-301200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 29 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ALTHOUGH SCATTERED THUNDERSTORMS WILL BE SEEN...NO ORGANIZED SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED.
DISCUSSION...A WEAK COLD FRONT WILL BECOME STATIONARY OVER PORTIONS
OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THIS FRONT WILL ACT AS
A LIFTING MECHANISM FOR THUNDERSTORM DEVELOPMENT. MOST OF THE
ACTIVITY IS EXPECTED ALONG AND JUST NORTH OF THE FRONT...MAINLY
AFFECTING AREAS NEAR AND SOUTH OF INTERSTATE 40.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH AND EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON THROUGH
EARLY EVENING ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
PRE-FRONTAL TEMPERATURES AT OR ABOVE 100 WILL ENHANCE THE FIRE
DANGER. REFER TO OUR FIRE DANGER PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE FRONT WILL MOVE VERY LITTLE THROUGH WEDNESDAY...KEEPING A CHANCE
FOR STORMS IN THE SOUTH THROUGH WEDNESDAY NIGHT. CHANCES FOR STORMS
WILL ALSO BE SEEN THIS WEEKEND...PRIMARILY OVER NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
HOT AND DRY CONDITIONS ARE EXPECTED TO PERSIST...SO THE FIRE DANGER
WILL REMAIN VERY HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 44 min |
| Jul 30, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 40 min |
| Jul 30, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 44 min |
| Jul 30, 5:59 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 31 min |
| Jul 30, 6:22 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 38 min |
| Jul 30, 6:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.